Because no two people are alike, Oxy withdrawal symptoms may vary from one person to the next. One can feel some physical and mental discomforts that are somewhat bearable while another can go through an excruciating period of pain and discomfort.
Some people may need assistance from a Medical Detox Center to make the experience of withdrawal easier. In comparison, others can withdraw from Oxycodone without medical aid. Although the rate of success is not high, some have done it on their own.
But Oxy withdrawal, especially with long-term or high dosage abuser medically assisted detox, is a safer road. The person’s tolerance level and any medical condition will determine if a regular detox is a right option. Below is a list of signs and symptoms that can occur during the withdrawal of Oxycodone.
Early Signs and Symptoms
Advanced Signs and Symptoms
Stopping oxycodone suddenly can bring havoc to your central nervous system. Stopping “cold turkey” without help is not recommended. It is best to seek the assistance of a healthcare professional.
The symptoms can last a few days to more than two weeks. For the majority, the worst of the symptoms last a few days.
If you received a drug to reverse an opioid overdose, your withdrawal symptoms may come on faster and feel worse. It also may cause changes in your heart rate and blood pressure that need medical attention.
Withdrawal pain is a strong deterrent to getting clean. Help for Oxycodone withdrawal is available with a health care practitioner. Seeking professional withdrawal care from a detox center makes coming off them much easier.
As mentioned above, people who have been taking oxy for many years or use high dosages will find that professional help to assist with Oxycodone withdrawal is easier and safer. OxyContin withdrawal does not necessitate substitution drugs but should be tapper off with professional service. If not properly treated, symptoms might continue and sometimes re-appear unexpectedly over a period of several months.